Alert archive / Alabama / Special Weather Statements in 2019

Special Weather Statement, NWS Mobile, AL

June 9, 2019Crenshaw County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 9, 2019, 2:21 PM CDT for Crenshaw County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2019, 2:21 PM CDT (19:21 UTC)
Expired
Jun 9, 2019, 3:00 PM CDT
In force
39 min
Issued by
NWS Mobile, AL

County Crenshaw County, AL

The radar

The Ft Rucker radar (KEOX), 74 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
859 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

667 
WWUS84 KMOB 091921
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
221 PM CDT Sun Jun 9 2019
 
ALZ058-092000-
Crenshaw AL-
221 PM CDT Sun Jun 9 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW COUNTY UNTIL 300 PM CDT...

At 220 PM CDT, the strong thunderstorm was located over Brantley, or
9 miles south of Luverne, moving northeast at 25 mph.

Winds gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood and Petrey. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3153 8616 3153 8619 3150 8620 3150 8622
      3151 8628 3153 8628 3152 8631 3154 8644
      3197 8625 3196 8619 3189 8617 3179 8620
      3179 8615 3166 8615 3166 8616 3165 8616
      3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1920Z 215DEG 22KT 3158 8624 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 12:33 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 9, 12:33 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1233 PM CDT Sun Jun 9 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...Scattered to broken cu rotating cyclonically over
the central Gulf coast around a broad wave of surface frontal low
pressure centered over the TN valley. Lowest cu bases mostly at
MVFR categories. Scattered to potentially numerous TSRA, moving
slowly eastward looks to mostly be confined to along and southeast
of I-65 thru the afternoon. CB bases/vsby briefly lower with
TSRA. Brief gusty winds in and near convection. Tonight, a light
northwest flow expected with VFR conditions. /10

&&

.PREV DISCUSSION... /issued 1009 AM CDT Sun Jun 9 2019/

DISCUSSION...See updated information for land areas below.

UPDATE...Upper low over the TN River Valley has filled, opening
up into a trof axis aligned from the upper Mid-West southward
across AL. Within the trof axis itself, cyclonic turning noted on
the water vapor imagery over the heart of the central Gulf coast.
Water vapor satellite imagery also shows dry air aloft rotating
southward over much of the area. Better moisture was pivoting
northward from the northeast Gulf, up into the southeast US. At
the surface, a quasi-stationary weak frontal boundary was draped
north to south bisecting the local forecast area in half.

Latest meso-analysis shows lower PWATs have migrated into the
western half of the local area where values now range from 1.3 to
1.6 inches west of the front. The higher values were positioned
over the eastern half of zones from 1.6 to 1.9 inches. The latest
high resolution RAP guidance indicates the better instability
coincident with better moisture also over the eastern zones this
afternoon where environment destabilizes to between 2500 to 3500
J/KG in SBCAPE. This is where the latest forecast calls for higher
PoPs. An assessment of the convective wet microburst potential
today maintains a good potential (Moderate) for brief strong wind
gusts in excess of 40 mph at times in any of the stronger storms.
With very little shear and wet bulb zero values remaining above 12
kft, the potential for severe storm development leans to the low
side.

Along the beaches, rip current risk remains high. /10

PREV DISCUSSION... /issued 637 AM CDT Sun Jun 9 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...A frontal boundary located from near MOB to DYA
progresses slowly eastward through the area with light southerly
winds becoming northwesterly in the wake of the front. Scattered
to potentially numerous showers and storms will mostly affect the
eastern portion of the area today, then coverage diminishes by
tonight. IFR to MVFR conditions will be possible with the showers
and storms. Patchy fog will be present early this morning and may
develop again late tonight. /29

PREV DISCUSSION... /issued 424 AM CDT Sun Jun 9 2019/

NEAR TERM /Now Through Sunday night/...An upper low currently
near the Tennessee River Valley breaks down today into a north-
south oriented upper trof over the eastern states which then
gradually weakens through tonight. A surface low currently located
near western Tennessee weakens and drifts northward through
tonight while a frontal boundary extending southward to near the
Mississippi/Alabama border shifts eastward to near the
Alabama/Georgia border. A series of shortwaves moving across the
area along with the eastward progression of the frontal boundary
will support the best pops today over south central Alabama and
the western Florida panhandle, with lower pops further to the
west. For tonight in the wake of the front will have chance pops
over the easternmost portion which taper to dry conditions over
southeast Mississippi. MLCAPES of 1000-1500 J/kg develop this
afternoon, but with very little shear and wet bulb zero values
remaining above 12 kft, the potential for severe storm development
is low. Highs will be mostly in the upper 80s today and lows
tonight will be in the lower 70s. Onshore swell of 3-4 ft / 7 sec
diminishes to 2-3 ft /6 sec by Monday morning. Will continue with
a high risk of rip currents through tonight, with a moderate risk
of rip currents expected for Monday. /29

SHORT TERM /Monday Through Tuesday night/...The upper level
trough axis will move eastward across the southeastern states and
the adjacent eastern Gulf of Mexico Monday and Monday night as an
upper level ridge builds eastward from southern and eastern TX
through Much of MS and interior portions of AL. A weak front
should continue to slowly edge eastward across south central AL
and the western FL panhandle through Monday. A zone of enhanced
deep layer moisture will continue to reside across portions of
south central and southwest AL as well as the western FL panhandle
along the front and the upper trough axis through Monday afternoon.
We expect scattered to locally numerous showers and thunderstorms
to develop again, with the best coverage over our eastern zones.
The axis of left over moisture should advance across the
southeastern portion of our area Monday evening/night, where
isolated lingering showers and storms will be possible. A much
drier airmass underneath the building ridge axis should result in
dry weather over northwestern portions of our forecast area
Monday night. High temperatures on Monday are expected to be
seasonably warm in the mid 80s to around 90 degrees. Lows Monday
night will range in the mid to upper 60s over interior areas and
between 70-75 near the immediate coast.

The upper level ridge will continue to build from the western
Gulf to the north central Gulf Coast on Tuesday. Another weak mid
level trough axis looks to move across MS into AL by Tuesday
night, but a very dry deep layer airmass underneath these features
should preclude any meaningful chance of rain across most of our
area Tuesday into Tuesday night. The exception may be far eastern
parts of the CWA where an isolated shower or storm will be
possible on the far western fringe of an axis of moisture
extending from southern GA through the eastern Gulf. Highs on
Tuesday should range from the mid to upper 80s, with lows Tuesday
night in the 60s over interior areas, and 70-75 along the
immediate coast. /21

LONG TERM /Wednesday Through Saturday/...The mid level flow
pattern will amplify during the middle to latter half of the week.
A broad upper level trough will deepen over the eastern CONUS by
Wednesday and will gradually progress eastward through Friday.
There is some hint of weak moisture and ascent over portions of
south central AL within the southwest flow aloft ahead of the
trough axis on Wednesday, and we will carry low POPs across the
northeastern portion of the CWA. A dry weather pattern generally
looks to prevail Thursday and Friday given the indication of deep
layer low RH within zonal flow across our area both days. An
increase in layer moisture and subtle shortwave impulses in the
flow aloft may bring a low chance of showers and storms back into
the forecast by Saturday. Seasonably warm temperatures are
expected through the extended forecast period with highs in the
mid 80s to around 90 each day, with overnight lows in the 60s
over interior areas and 70-75 along the coast. /21

MARINE...A light to moderate southwest to west flow today
becomes northerly tonight as a weak cold front moves through the
area. The offshore flow becomes moderate to strong Monday night
and may create hazardous conditions for small craft. The northerly
flow subsides on Tuesday then becomes westerly for Wednesday and
Thursday. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 9, 3:57 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
357 AM CDT Sun Jun 9 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-100900-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
357 AM CDT Sun Jun 9 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

A High Rip Current Risk is in effect for coastal portions of
Alabama and the western Florida panhandle.

Some stronger storms are possible with brief strong wind gusts,
frequent lightning and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Some stronger storms are possible mainly through Monday night
with brief strong wind gusts, frequent lightning and locally
heavy rain.

There is a moderate risk of rip currents on Monday.

.SPOTTER INFORMATION STATEMENT...

Please go to weather.gov/mob for additional information.

Activation of SkyWarn severe spotter networks is not expected
through Saturday.

GMZ630>636-650-655-670-675-100900-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
357 AM CDT Sun Jun 9 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Winds, waves and seas may be locally higher in and near storms. A
few waterspouts are possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Moderate to strong winds may create hazardous conditions for small
craft Monday night into early Tuesday morning.

Winds, waves and seas may be locally higher in and near storms
mainly through Monday night, and a few waterspouts are possible as
well.

In the hours before

Special weather statement, Jun 9, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
221 PM CDT Sun Jun 9 2019

ALZ058-092000-
Crenshaw AL-
221 PM CDT Sun Jun 9 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW COUNTY UNTIL 300 PM CDT...

At 220 PM CDT, the strong thunderstorm was located over Brantley, or
9 miles south of Luverne, moving northeast at 25 mph.

Winds gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Luverne, Brantley, Rutledge, Glenwood and Petrey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3153 8616 3153 8619 3150 8620 3150 8622
      3151 8628 3153 8628 3152 8631 3154 8644
      3197 8625 3196 8619 3189 8617 3179 8620
      3179 8615 3166 8615 3166 8616 3165 8616
      3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1920Z 215DEG 22KT 3158 8624

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 11:47 AM CDTSpecial Marine WarningMOB58 min
Jun 9, 2:59 PM CDTSpecial Weather StatementMOBCrenshaw46 min

Nearby

Special Weather Statements in Alabama, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.